MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number C25006
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris extension set was occluded.The following was recieved byt the initital reporter: verbatim: customer reported that this alaris microbore tubing is unable to be flushed and upon examination, it's noted that the hub is nearly 100% occluded with plastic, preventing any fluid from being administered.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
One sample (model #c25006, lot #23049331) was returned by the customer.It was reported that alaris microbore tubing is unable to be flushed and upon examination, it was noted that the hub is nearly 100% occluded with plastic, preventing any fluid from being administered.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The sample was connected to a 10ml bd syringe, and attempted to be flushed with water.The syringe was able to be inserted to attempt to flush the set, however the set was unable to be flushed.The customer complaint can be verified.The set was further examined under magnification where a occlusion can be observed at the female luer.A quality notification was sent to the manufacturer.The manufacturer was able to confirm the failure.After further investigation, the possible root cause of occlusion between the tube and female luer is incorrect application of solvent by the assembly.A quality alert was created on october 25th, 2023 to reinforce the correct application of solvent.A device history record review for model c25006 lot number 23049331 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28apr2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.H3 other text : see narrative below.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17435730
Report Number9616066-2023-01593
Device Sequence Number21068416
Product Code FPA
UDI-Device Identifier50885403235601
UDI-Public(01)50885403235601
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/26/2026
Device Catalogue NumberC25006
Device Lot Number23049331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown